Alert archive / Ohio / Gale Watches in 2016

Gale Watch 5, NWS Cleveland, OH

April 1, 2016

NWS Cleveland, OH issued this gale watch at Apr 1, 2016, 4:33 AM EDT. It took effect at Apr 2, 2016, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2016, 4:33 AM EDT (08:33 UTC)
In effect from
Apr 2, 2016, 6:00 PM EDT
Expired
Apr 1, 2016, 9:55 PM EDT
In force
Issued by
NWS Cleveland, OH

The text

As transmitted.

346 
WHUS71 KCLE 010833
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EDT FRI APR 1 2016


LEZ142>145-162>165-011645-
/O.NEW.KCLE.GL.A.0005.160402T2200Z-160403T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
433 AM EDT FRI APR 1 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT.

* WINDS...WEST TO 30 KNOTS SATURDAY AFTERNOON WITH NORTHWEST
  GALES TO 35 KNOTS EXPECTED SATURDAY NIGHT.

* WAVES...WILL BUILD TO 5 TO 8 FEET ON SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ061-146>149-166>169-011645-
/O.NEW.KCLE.GL.A.0005.160403T0200Z-160403T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
433 AM EDT FRI APR 1 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING.

* WINDS...WEST TO 30 KNOTS SATURDAY EVENING...BECOMING NORTHWEST
  TO 35 KNOT GALES SATURDAY NIGHT.

* WAVES...WILL BUILD TO 7 TO 10 FEET ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
718 
WHUS71 KCLE 011345
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
945 AM EDT FRI APR 1 2016

LEZ142>145-162>165-012145-
/O.CON.KCLE.GL.A.0005.160402T2200Z-160403T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
945 AM EDT FRI APR 1 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT SATURDAY
  EVENING INTO EARLY SUNDAY.

* WAVES...WILL BUILD TO 5 TO 8 FEET ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ061-146>149-166>169-012145-
/O.CON.KCLE.GL.A.0005.160403T0200Z-160403T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
945 AM EDT FRI APR 1 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT SATURDAY
  NIGHT.

* WAVES...WILL BUILD TO 7 TO 10 FEET ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
017 
WHUS71 KCLE 011948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT FRI APR 1 2016

.A STRONG AREA OF LOW PRESSURE WILL DIVE ACROSS THE CENTRAL GREAT
LAKES ON SATURDAY. WEST TO NORTHWEST WINDS IN ITS WAKE WILL
INCREASE SIGNIFICANTLY. WIND GUSTS TO 45 KNOTS WILL BE POSSIBLE.

LEZ142>145-162>165-020400-
/O.CON.KCLE.GL.A.0005.160402T2200Z-160403T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
348 PM EDT FRI APR 1 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT...

* WINDS...NORTHWEST 30 TO 40 KT WITH GUSTS UP TO 45 KT.

* WAVES...WILL BUILD TO 5 TO 8 FEET ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ061-146>149-166>169-020400-
/O.CON.KCLE.GL.A.0005.160403T0200Z-160403T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 PM EDT FRI APR 1 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* WAVES...WILL BUILD TO 7 TO 10 FEET ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
764 
WHUS71 KCLE 020155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EDT FRI APR 1 2016

.A STRONG AREA OF LOW PRESSURE WILL DIVE ACROSS THE CENTRAL GREAT
LAKES SATURDAY. WEST TO NORTHWEST WINDS IN ITS WAKE WILL INCREASE
SIGNIFICANTLY. WIND GUSTS OVER 45 KNOTS WILL BE POSSIBLE.

LEZ142>145-162>165-021000-
/O.UPG.KCLE.GL.A.0005.160402T2200Z-160403T0800Z/
/O.NEW.KCLE.GL.W.0006.160402T2200Z-160403T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
955 PM EDT FRI APR 1 2016

...GALE WARNING IN EFFECT FROM 6 PM SATURDAY TO 4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 4 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 35 TO 40 KT WITH GUSTS UP TO 50 KT.

* WAVES...WILL BUILD TO 8 TO 11 FEET SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-146>149-166>169-021000-
/O.UPG.KCLE.GL.A.0005.160403T0200Z-160403T1400Z/
/O.NEW.KCLE.GL.W.0006.160403T0200Z-160403T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 PM EDT FRI APR 1 2016

...GALE WARNING IN EFFECT FROM 10 PM SATURDAY TO 11 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 11 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 35 TO 40 KT WITH GUSTS UP TO 50 KT.

* WAVES...WILL BUILD TO 8 TO 11 FEET ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Apr 1, 4:19 AM EDT, 14 minutes earlier.

Area forecast discussion, Apr 1, 4:19 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EDT FRI APR 1 2016

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN IS EXPECTED THE NEXT SEVERAL DAYS.  THE
FIRST IN A SERIES OF COLD FRONTS WILL MOVE EAST OF THE AREA THIS
MORNING. LOW PRESSURE WILL DEVELOP OVER THE CENTRAL GREAT LAKES
LATER TODAY AND THEN MOVE OVER QUEBEC SATURDAY MORNING. A COLD
FRONT FROM THIS LOW WILL SAG SOUTH ACROSS THE LOCAL AREA TONIGHT.
ANOTHER AREA OF LOW PRESSURE WILL DIVE SOUTHEAST ACROSS THE REGION
ON SATURDAY DRAGGING AN ARCTIC COLD FRONT ACROSS THE AREA. HIGH
PRESSURE WILL BRIEFLY BUILD OVER THE REGION FROM THE SOUTH ON
SUNDAY. YET ANOTHER LOW WILL IMPACT THE LOCAL AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN AREA OF RAIN HAS MOVED OFF TO THE EAST OR DISSIPATED BUT
A FEW MORE SHOWERS ARE NOW TRYING TO DEVELOP AHEAD OF THE SURFACE
COLD FRONT. WILL GO WITH SOME LEFTOVER WEATHER FOR THE NEXT FEW
HOURS FROM ABOUT I-71 EAST. THE REMAINDER OF THE MORNING SHOULD
THEN BE DRY. STILL SEEING SOME CLEARING BEHIND THE FRONT AND
WESTERN AREAS MAY SEE A LITTLE SUN BEFORE THE CLOUDS FILL BACK IN.
NOT SURE IF THERE WILL BE ANYTHING MORE THAN A FEW PEAKS OF
SUNSHINE IN THE EAST. THE GUIDANCE CONTINUES TO SHOW A TROUGH
ROTATING INTO THE AREA THIS AFTERNOON WITH SOME LIGHT PRECIP. THE
MODELS ARE ALL GIVING A FEW HUNDREDTHS OF AN INCH OF QPF. IT WILL
PROBABLY MORE LIKE A HUNDREDTH OR TWO BUT IT IS STILL WORTH
MENTIONING AT LEAST A CHANCE OF PRECIP. THIS IS SIMILAR TO WHAT
WE'VE HAD GOING IN THE PREVIOUS FORECAST AND SEEMS REASONABLE. THE
FLOW WILL HAVE A SLIGHT SOUTHERLY COMPONENT MOST OF THE TODAY SO
HIGH TEMPS MAY BE A TAD WARMER THAN PREVIOUSLY FORECAST. HAVE
BUMPED TEMPS UP TO MATCH BETTER WITH GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
ACTIVE WEATHER IS EXPECTED DURING THE PERIOD WITH A SERIES OF LOW
PRESSURE SYSTEMS AND COLD FRONTS THE NEXT FEW DAYS. ONE SYSTEM
WILL PASS TO THE NORTHEAST TONIGHT AND DRAG A COLD FRONT ACROSS
THE REGION. A MORE POTENT SYSTEM WITH A TRUE ARCTIC COLD FRONT
WILL DIVE SOUTHEAST ACROSS THE AREA LATE SATURDAY. THE MODELS HAVE
BEEN FAIRLY CONSISTENT WITH THIS SCENARIO SO CONFIDENCE IS A
LITTLE ABOVE NORMAL TODAY. LINGERING SHOWERS ARE EXPECTED THIS
EVENING ALL AREAS. THIS ACTIVITY WILL TRANSITION TO LAKE EFFECT
AFTER MIDNIGHT DOWNWIND OF THE LAKE. IT MAY GET COLD ENOUGH FOR
WET SNOW OR A MIX BUT NO ACCUMULATION IS EXPECTED. THE PRECIP FROM
THE CLIPPER WILL SPREAD INTO NW OHIO AROUND MIDDAY SATURDAY AND
REACH EASTERN AREAS AFTER 18Z. IT'S LOOKING LIKE WE COULD GET A
TENTH OR TWO OF PRECIP FROM THIS SYSTEM. FORECAST SOUNDINGS AND
BUFKIT SUGGEST A TRANSITION FROM RAIN TO SNOW AT KTOL AROUND 20Z
AND OVER THE REMAINDER OF THE AREA BY 23Z. GIVEN THE TIME OF YEAR
NOT EXPECTING ANY ACCUMULATION EXCEPT MAYBE A TRACE ON GRASSY
SURFACES DURING THE DAYLIGHT HOURS. TOMORROW NIGHT WILL BE A
DIFFERENT STORY AS VERY VERY STRONG COLD AIR ADVECTION OCCURS. 850
MB TEMPS BY SUNDAY MORNING WILL BE IN THE NEG 15 TO 16 DEGREE
RANGE OVER NW PA. EXPECT A HURON BAND TO BRIEFLY SET UP WITH A FEW
INCHES OF ACCUMULATION LIKELY OVERNIGHT. NOT SURE HOW MUCH SNOW
WILL ACCUMULATE ON THE ROADS SO WILL HOLD OFF ON ANY HEADLINES FOR
THE TIME BEING. THIS EVENT SHOULD BE FAIRLY SHORTLIVED WHICH ALSO
SUPPORTS THE DECISION TO HOLD OFF. BY DAYBREAK SUNDAY RIDING WILL
BE INTO THE WESTERN END OF THE AREA. BY LATE AFTERNOON ONLY A FEW
SHOWERS SHOULD BE LEFT OVER THE EAST EDGE OF THE AREA. THE QUIET
WEATHER WILL BE SHORTLIVED AS WARM AIR ADVECTION WILL SPREAD BACK
INTO THE AREA ON SUNDAY NIGHT WITH MORE SHOWERS ON MONDAY. THERE
AGAIN IS CONCERN ABOUT MORE MIXED PRECIP EARLY IN THE EVENT. BY
MID MORNING MONDAY TEMPS WILL ONCE AGAIN BE WARM ENOUGH FOR ALL
RAIN. ALTHOUGH HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS
SYSTEM TEMPS WILL BE COLD ENOUGH ALOFT TO SUPPORT AT LEAST A
MENTION OF SNOW SHOWERS EAST OF KCLE ON MONDAY NIGHT.

GIVING THE CHANGING AIRMASSES EXPECTED DURING THE PERIOD HAVE
STAYED CLOSE TO GUIDANCE. HIGHS SUNDAY WILL STRUGGLE TO GET ABOVE
FREEZING IN THE SNOWBELT. THIS IS A GOOD 20 DEGREES BELOW NORMAL.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE AREA ON
TUESDAY...REACHING THE EAST COAST BY WEDNESDAY. TEMPERATURES WILL BE
WELL BELOW NORMAL ON TUESDAY WITH HIGHS ONLY REACHING THE 30S. THE
AIRMASS DOES LOOK DRY ENOUGH FOR SNOW SHOWERS TO END BY TUESDAY
MORNING WITH CLOUDS CLEARING THROUGH THE DAY.

THE UPPER LEVEL RIDGE QUICKLY BUILDS IN ON WEDNESDAY WITH YET
ANOTHER TROUGH APPROACHING FROM THE PLAINS. STRONG SOUTHERLY FLOW
AND WARM ADVECTION SETS UP ON WEDNESDAY AND TEMPERATURES IN THE WEST
SHOULD RECOVER INTO THE 50S. SHOWERS CAN BE EXPECTED AHEAD OF THE
ASSOCIATED COLD FRONT ON WEDNESDAY NIGHT WITH TEMPERATURES DROPPING
OFF AGAIN ON THURSDAY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AT 06Z A COLD FRONT WAS MOVING INTO NORTHWEST OHIO WITH SCATTERED
SHOWERS MOVING NORTHEAST AHEAD OF IT. THE MORE INTENSE SHOWERS
AND THUNDERSTORMS FROM EARLIER THIS EVENING HAVE SHIFTED EAST OF
THE AREA AND THE THREAT OF THUNDERSTORMS HAS ENDED. CONDITIONS
AHEAD OF THE FRONT ARE MOSTLY VFR WITH A BRIEF BREAK IN THE CLOUDS
BEHIND THE FRONT. CEILINGS BEHIND THE FRONT ARE EXPECTED TO DROP
INTO THE MVFR RANGE FROM WEST TO EAST...WITH A BRIEF PERIOD OF
MVFR VISIBILITIES ALSO POSSIBLE...BEFORE CLOUDS FILL BACK IN.
BROKEN MVFR CLOUDS ON FRIDAY WILL LIFT TO VFR DURING THE AFTERNOON
WITH SCATTERED SHOWERS POSSIBLE AS A SHORTWAVE MOVES THROUGH AND
WE COOL ALOFT. SOUTHWEST WINDS OF 10-15 KNOTS OVERNIGHT WILL SHIFT
TO THE WEST AND BECOME BREEZY AGAIN LATE FRIDAY MORNING INTO THE
AFTERNOON.

OUTLOOK...NON VFR AT TIMES SATURDAY THROUGH MONDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY ON THE EAST END OF THE LAKE WILL EXPIRE AT
4 AM. SOUTHWEST WINDS WILL REMAIN IN THE 10-20 KNOT RANGE TODAY BUT
FLOW PARALLEL TO THE SHORELINE SHOULD FOCUS THE STRONGEST WINDS ON
THE FAR EAST END OF THE LAKE. ANOTHER WEAK TROUGH WILL SLIDE ACROSS
THE LAKE TONIGHT WITH THE FLOW BECOMING MORE WESTERLY BY SATURDAY
MORNING.

A STRONGER LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES ACROSS LAKE
ERIE ON SATURDAY. THIS SYSTEM WILL PULL A STRONGER COLD FRONT EAST
ACROSS THE LAKE WITH NORTHWEST WINDS INCREASING TO NEAR GALE FORCE
ON SATURDAY NIGHT. HAVE ISSUED A GALE WATCH FOR THE ENTIRE LAKE
STARTING AT 6 PM ON THE WESTERN BASIN AND 10 PM ON THE EASTERN HALF
OF THE LAKE. WINDS WILL DECREASE QUICKLY ON SUNDAY AS A RIDGE BUILDS
OVERHEAD BUT WILL BE SHORT LIVED AS YET ANOTHER LOW PRESSURE SLIDES
ACROSS THE LOWER LAKES REGION ON MONDAY. NORTHERLY WINDS WILL
INCREASE TO 15 TO 25 KNOTS BEHIND THIS SYSTEM AND SMALL CRAFT
ADVISORIES WILL BE LIKELY BE NEEDED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
     LEZ061-146>149-166>169.
     GALE WATCH FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT
     FOR LEZ142>145-162>165.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Apr 1, 4:23 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
423 AM EDT FRI APR 1 2016

OHZ003-006>013-017>023-027>033-036>038-047-020830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
423 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL CROSS THE AREA LATE SATURDAY. WINDS
BEHIND THE FRONT WILL INCREASE AND SOME GUSTS TO 40 MPH ARE
POSSIBLE. WINDS MAY BE SLIGHTLY HIGHER NEAR THE LAKE ERIE
SHORELINE. IN ADDITION...RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS
SATURDAY EVENING. SOME SLIGHT ACCUMULATIONS COULD OCCUR ON GRASSY
SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>145-162>165-020830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
423 AM EDT FRI APR 1 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-020830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
423 AM EDT FRI APR 1 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-020830-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
423 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL CROSS THE AREA LATE SATURDAY. WINDS
BEHIND THE FRONT WILL INCREASE AND SOME GUSTS TO 40 MPH ARE
POSSIBLE. WINDS MAY BE SLIGHTLY HIGHER NEAR THE LAKE ERIE
SHORELINE. IN ADDITION...RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS
SATURDAY EVENING. A FEW INCHES OF SNOW ACCUMULATION COULD OCCUR
ESPECIALLY ON THE HIGHER TERRAIN INLAND FROM THE LAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:32 PM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more36 hr

Nearby

Gale Watches in Ohio, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.